Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 414, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2015, 6:38 PM EDT for 6 counties in Florida. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 6:38 PM EDT (22:38 UTC)
- Expired
- Aug 7, 2015, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Gadsden County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:45 PM EDT | TSTM WND DMG | 1 Ese Bethel, FL | TREE DOWN ON WAKULLA SPRINGS RD NORTH OF HIGHWAY 267. |
| Aug 7, 6:45 PM EDT | TSTM WND DMG | Woodville, FL | FHP REPORTS TREE IN THE ROAD AT NATURAL BRIDGE ROAD AND WOODVILLE HIGHWAY |
| Aug 7, 7:00 PM EDT | TSTM WND DMG | Natural Bridge, FL | LARGE TREE DOWN NEAR NATURAL BRIDGE ROAD AND OLD PLANK ROAD |
| Aug 7, 7:12 PM EDT | TSTM WND DMG | 4 E Crawfordville, FL | TREE DOWN ON CROATAN STREET. |
| Aug 7, 7:30 PM EDT | TSTM WND DMG | W Panacea, FL | TREE DOWN ON HARDEE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS52 KTAE 072238
SVRTAE
FLC037-039-065-073-077-129-072330-
/O.NEW.KTAE.SV.W.0414.150807T2238Z-150807T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
LEON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
EASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 730 PM EDT
* AT 638 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 11 MILES NORTHWEST OF CRAWFORDVILLE...AND MOVING
SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARRABELLE...WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...ST. MARKS...
MIDWAY...QUINCY...WAKULLA...SOPCHOPPY...BETHEL...EIGHT MILE POND...
STATE CAPITAL COMPLEX...JUNIPER...TALLAHASSEE MALL...CLIO...
NEWPORT...LAKE BRADFORD...CHAIRES CROSSROADS...PLUM ORCHARD AND
LAKE MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3053 8492 3061 8419 3020 8393 3010 8399
3011 8427 3006 8436 3004 8434 3002 8437
3004 8438 3003 8439 2997 8434 2999 8443
2997 8445 2990 8434 2990 8439 2991 8444
2993 8446 2984 8468
TIME...MOT...LOC 2238Z 325DEG 33KT 3032 8446
$$
11-MOORE2 follow-up statements
821
WWUS52 KTAE 072245
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT FRI AUG 7 2015
FLC037-039-065-073-077-129-072330-
/O.CON.KTAE.SV.W.0414.000000T0000Z-150807T2330Z/
FRANKLIN FL-WAKULLA FL-LEON FL-JEFFERSON FL-GADSDEN FL-LIBERTY FL-
645 PM EDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR FRANKLIN...WAKULLA...SOUTHERN LEON...SOUTHWESTERN JEFFERSON...
SOUTH CENTRAL GADSDEN AND EASTERN LIBERTY COUNTIES...
AT 645 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRAWFORDVILLE. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CARRABELLE...ST. MARKS...WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...
WAKULLA...SOPCHOPPY...JEWEL FIRE TOWER...HYDE PARK...PANACEA...
FALLSCHASE...BETHEL...PANACEA-WAKULLA AIRPORT...CURTIS MILL...STATE
CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...CHAIRES...CLIO AND
NEWPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2984 8468 3053 8492 3050 8478 3046 8478
3046 8471 3039 8468 3044 8453 3041 8438
3056 8416 3020 8393 3010 8399 3011 8427
3006 8436 3003 8435 3003 8439 2997 8434
2999 8443 2997 8445 2990 8434 2993 8446
TIME...MOT...LOC 2245Z 325DEG 33KT 3026 8441
$$
11-MOORE829
WWUS52 KTAE 072308
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT FRI AUG 7 2015
FLC039-073-072318-
/O.CAN.KTAE.SV.W.0414.000000T0000Z-150807T2330Z/
LEON FL-GADSDEN FL-
708 PM EDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEON AND SOUTH
CENTRAL GADSDEN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2984 8468 3030 8484 3030 8425 3027 8424
3027 8408 3032 8401 3020 8393 3019 8395
3010 8399 3011 8427 3006 8436 3003 8435
3003 8439 2997 8434 2999 8443 2997 8445
2990 8434 2993 8446 2991 8453
TIME...MOT...LOC 2308Z 325DEG 33KT 3009 8427
$$
FLC037-065-077-129-072330-
/O.CON.KTAE.SV.W.0414.000000T0000Z-150807T2330Z/
FRANKLIN FL-WAKULLA FL-JEFFERSON FL-LIBERTY FL-
708 PM EDT FRI AUG 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR FRANKLIN...WAKULLA...SOUTHWESTERN JEFFERSON AND SOUTHEASTERN
LIBERTY COUNTIES...
AT 708 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ST. MARKS...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CARRABELLE...ST. MARKS...WOODVILLE...CRAWFORDVILLE...WAKULLA...
SOPCHOPPY...JEWEL FIRE TOWER...HYDE PARK...PANACEA...BETHEL...
PANACEA-WAKULLA AIRPORT...CURTIS MILL...PORT LEON...TULLY...
HILLIARDVILLE...SAINT TERESA...EAST CAMP...NEWPORT...PLUM ORCHARD AND
MCINTYRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2984 8468 3030 8484 3030 8425 3027 8424
3027 8408 3032 8401 3020 8393 3019 8395
3010 8399 3011 8427 3006 8436 3003 8435
3003 8439 2997 8434 2999 8443 2997 8445
2990 8434 2993 8446 2991 8453
TIME...MOT...LOC 2308Z 325DEG 33KT 3009 8427
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:30 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 7, 4:30 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT FRI AUG 7 2015
.Near Term [Through Tonight]...
A 16Z analysis shows the surface front across the southern half of
Alabama and Georgia. Thunderstorms are already firing along a
surface trough that stretches from Perry to southeastern Georgia.
There is also a cluster of storms in southern Alabama that is moving
to the southeast. With wind shear values higher than normal for
summer, we still expect some strong to severe storms through this
evening. The PoP coverage for tonight will range from 20 to 40% with
the highest chances in the western part of our area. Lows tonight
will be in the mid 70s.
.Short Term [Saturday Through Sunday Night]...
In the upper levels, a trough is just off of the Atlantic Coast
and a ridge is building in from the west. At the sfc, low pressure
will be just off the Mid-Atlantic Coast with a cool front moving
through the region on Saturday morning. On Saturday afternoon, the
best chance for rain and thunder will be in the southern half of
the region (POPs around 30 percent) particularly near the coast as
the cool front stalls just south of the region. On Sunday, expect
isolated showers and thunderstorms mainly along the seabreeze
boundary as the front moves out of the region. Highs will be in
the mid 90s on Saturday and upper 90s on Sunday. Heat indices will
range from 100 to 105 degrees on Saturday and 105 to 110 degrees
on Sunday. Lows will be in the mid 70s.
.Long Term [Monday Through Friday]...
In the upper levels, ridging will be in place early in the
workweek. By Wednesday, a trough will dig into the region from the
north. At the sfc, features will be weak until Tuesday when
another slow-moving cool front will approach the region and move
through on Wednesday. On Monday, a more typical summertime pattern
will bring typical afternoon showers and thunderstorms. On Tuesday
and Wednesday, the chance for showers and thunderstorms will
increase as the cool front approaches and moves through. The best
chance for rain will be Wednesday afternoon and evening
particularly in the Florida Big Bend area. Increased rain chances
will linger in the Big Bend area on Thursday and Friday as the
front stalls south of the region. On Monday and Tuesday, highs
will be in mid 90s with heat indices ranging from 103 to 110
degrees. By Wednesday, highs will be in the low 90s. By Thursday,
drier air will move in bringing some relief to the heat.
&&
.Aviation...
[Through 18Z Saturday]
Thunderstorms are expected at all terminals this afternoon and
evening. TLH, ABY and VLD already have MVFR cloud decks. Included
tempo groups for gusty winds and reduced visibilites.
&&
.Marine...
Winds will be westerly 15 to 20 knots overnight. Late Saturday
morning winds will subside to around 15 knots and decrease further
after sunset. Seas will be 3 to 4 feet through Saturday eveining.
Light winds and lower seas will be in place by Sunday.
&&
.Fire Weather...
Hot and humid conditions with chances for showers and thunderstorms
will prevent any fire weather concerns.
&&
.Hydrology...
Scattered showers and thunderstorms are expected across the
region this evening. With most area rivers at normal or below
normal levels, widespread river flooding is not expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 96 76 98 77 / 30 30 10 30 20
Panama City 81 91 77 91 80 / 40 30 10 30 20
Dothan 75 96 76 98 76 / 30 30 10 20 10
Albany 74 96 75 97 76 / 20 20 10 10 10
Valdosta 74 96 75 97 75 / 20 20 10 30 20
Cross City 77 92 75 94 76 / 40 30 30 40 20
Apalachicola 80 90 77 90 79 / 40 30 10 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through late tonight FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...MOORE
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Aug 7, 4:01 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SW ECHO 31.47N 85.47W
08/07/2015 DALE AL 911 CALL CENTER
TREES DOWN ON EAST COUNTY RD 36.
&&
EWESTONLocal storm report, Aug 7, 4:42 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WNW VALDOSTA 30.86N 83.32W
08/07/2015 LOWNDES GA PUBLIC
LARGE TREE ON HOUSE ON GORNTO RD.
&&
EWESTONLocal storm report, Aug 7, 5:18 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
08/07/2015 DALE AL 911 CALL CENTER
TREE DOWN AT COUNTY ROAD 67 AND COUNTY RD 339.
&&
EWESTONLocal storm report, Aug 7, 5:34 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 5 SSE DONALSONVILLE 30.97N 84.86W
08/07/2015 SEMINOLE GA 911 CALL CENTER
SHED DESTORYED NEAR HIGHWAY 285 EAST OF HIGHWAY 39.
&&
EWESTONLocal storm report, Aug 7, 5:57 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 4 E VALDOSTA 30.84N 83.22W
08/07/2015 LOWNDES GA EMERGENCY MNGR
ONE RESIDENCE HAD 6 TO 7 TREES BLOWN DOWN AND MANY
SHINGLES BLOWN OFF ROOF.
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 27 min |
| Aug 7, 4:50 PM EDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 40 min |
| Aug 7, 4:51 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 39 min |
| Aug 7, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 51 min |
| Aug 7, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 41 min |
| Aug 7, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 21 min |
| Aug 7, 5:35 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 6 min |
| Aug 7, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Aug 7, 5:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 15 min |
| Aug 7, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 31 min |
| Aug 7, 5:52 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 38 min |
| Aug 7, 5:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 19 min |
| Aug 7, 5:58 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 47 min |
| Aug 7, 6:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Wakulla | 12 min |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 50 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 19 min |
| Aug 7, 6:54 PM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 7, 7:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Aug 7, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 35 min |
| Aug 7, 7:19 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 23 min |
| Aug 7, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 16 min |
| Aug 7, 7:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Aug 7, 7:55 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.